Comparative Statics, Informativeness, and the Interval Dominance Order
We identify a natural way of ordering functions, which we call the interval dominance order and develop a theory of monotone comparative statics based on this order. This way of ordering functions is weaker then the standard one based on the single crossing property (Milgrom and Shannon, 1994) and so our results apply in some settings where the single crossing property does not hold. For example, they are useful when examining the comparative statics of optimal stopping time problems. We also show that certain basic results in statistical decision theory which are important in economics – specifically, the complete class theorem of Karlin and Rubin (1956) and the results connected with Lehmann’s (1988) concept of informativeness – generalize to payoff functions obeying the interval dominance order.
|Date of creation:||03 Sep 2007|
|Date of revision:|
|Contact details of provider:|| Web page: https://www.nuffield.ox.ac.uk/economics/|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Susan Athey, 2002.
"Monotone Comparative Statics under Uncertainty,"
The Quarterly Journal of Economics,
Oxford University Press, vol. 117(1), pages 187-223.
- Milgrom, Paul & Roberts, John, 1990. "Rationalizability, Learning, and Equilibrium in Games with Strategic Complementarities," Econometrica, Econometric Society, vol. 58(6), pages 1255-77, November.
- Milgrom, Paul & Shannon, Chris, 1994.
"Monotone Comparative Statics,"
Econometric Society, vol. 62(1), pages 157-80, January.
- Susan Athey & Jonathan Levin, 1998.
"The Value of Information In Monotone Decision Problems,"
98-24, Massachusetts Institute of Technology (MIT), Department of Economics.
- Jonathan Levin & Susan Athey, 2001. "The Value of Information in Monotone Decision Problems," Working Papers 01003, Stanford University, Department of Economics.
- Ormiston Michael B. & Schlee Edward E., 1993. "Comparative Statics under Uncertainty for a Class of Economic Agents," Journal of Economic Theory, Elsevier, vol. 61(2), pages 412-422, December.
When requesting a correction, please mention this item's handle: RePEc:nuf:econwp:0704. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Maxine Collett)
If references are entirely missing, you can add them using this form.